Search
Doctor Secrets!
Guests

.

Reye's Syndrome

REYE'S SYNDROME can happen at any age but most commonly occurs in kids and teens. The cause is using Aspirin to treat fever during or just after a flu or common cold. For this reason happens most often during flu season (December to March). For unknown reasons the liver and brain become inflammed and damaged. Results can be fatal in half of those affected.

Symptoms of Reye's Syndrome:

  • Vomiting
  • Increasing drowsiness
  • Abdominal pains
  • Seizures
  • Coma
  • Confusion

Fever is NOT a common finding. If you suspect Reye's syndrome in your child visit your Emergency department for assessment.

For safety DO NOT give aspirin containing medications to your kids under 15 years old for fever control. Use Acetaminophen (Tylenol) products instead.

MLA Citation for School Reports, Links, and Presentations:
Helpful Links:

  • More Great Medical Secrets!

     

  • All Rights Reserved Copyright © 2003-2014 Doctor Secrets!
    Last Updated:
    April 22 2016
    Email | Using DS! Articles & Images